Multiplicity of solutions for a class of non-homogeneous fourth-order boundary value problems. (English) Zbl 1169.34317

Fixed point theorem of cone expansion/compression is used to prove the existence of positive solutions of a fourth order two-point boundary value problem. As an application to the result obtained, the existence of solutions to semilinear elliptic systems in bounded annular domains is established.


34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
35J55 Systems of elliptic equations, boundary value problems (MSC2000)
47N20 Applications of operator theory to differential and integral equations
Full Text: DOI Link


[1] Agarwal, R.P., On fourth order boundary value problems arising in beam analysis, Differential integral equations, 2, 91-110, (1989) · Zbl 0715.34032
[2] Bandle, C.; Peletier, L.A., Nonlinear elliptic problems with critical exponent in shrinking annuli, Math. ann., 280, 1-19, (1988) · Zbl 0619.35044
[3] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag New York · Zbl 0559.47040
[4] de Figueiredo, D.G., (), 34-87
[5] del Pino, M.; Manasevich, R., Existence for a fourth-order boundary value problem under a two-parameter nonresonance condition, Proc. amer. math. soc., 112, 81-86, (1991) · Zbl 0725.34020
[6] do Ó, J.M.; Lorca, S.; Ubilla, P., Three positive solutions for a class of elliptic systems in annular domains, Proc. edinb. math. soc. (2), 48, 2, 365-373, (2005) · Zbl 1146.35351
[7] do O, J.M.; Lorca, S.; Ubilla, P., Local superlinearity for elliptic systems involving parameters, J. differential equations, 211, 1-19, (2005) · Zbl 1077.34024
[8] Dunninger, D.R., Multiplicity of positive solutions for a nonlinear fourth order equation, Ann. polon. math., 77, 161-168, (2001) · Zbl 0989.34014
[9] Dunninger, D.R.; Wang, Haiyan, Existence and multiplicity of positive solutions for elliptic systems, Nonlinear anal., 29, 1051-1060, (1997) · Zbl 0885.35028
[10] Dunninger, D.R.; Wang, Haiyan, Multiplicity of positive radial solutions for an elliptic system on an annulus, Nonlinear anal., 42, 803-811, (2000) · Zbl 0959.35051
[11] Guo, D.; Lakshmikantham, V., Nonlinear problem in abstract cones, (1988), Academic Press Orlando, FL · Zbl 0661.47045
[12] Hai, D.D., Positive solutions for semilinear elliptic equations in annular domains, Nonlinear anal., 37, 1051-1058, (1999) · Zbl 1034.35044
[13] Henderson, J.; Wang, H., Positive solutions for nonlinear eigenvalue problems, J. math. anal. appl., 208, 252-259, (1997) · Zbl 0876.34023
[14] Lee, Yong-Hoon, Multiplicity of positive radial solutions for multiparameter semilinear elliptic systems on an annulus, J. differential equations, 174, 420-441, (2001) · Zbl 1001.34011
[15] Lee, M.G.; Lin, S.S., On the positive solution for semilinear elliptic equations on annular domain with non-homogeneous Dirichlet boundary conditions, J. math. anal. appl., 181, 348-361, (1994) · Zbl 0791.35045
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.